Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 32, NWS Rapid City, SD

June 5, 201211 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Jun 5, 2012, 4:14 AM MDT for 11 counties in South Dakota. It took effect at Jun 5, 2012, 11:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2012, 4:14 AM MDT (10:14 UTC)
In effect from
Jun 5, 2012, 11:00 AM MDT
Expired
Jun 5, 2012, 8:38 PM MDT
In force
10 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Lawrence County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 31 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 10.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2738 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WWUS73 KUNR 051014
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
414 AM MDT TUE JUN 5 2012

.A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS MONTANA AND
STRENGTHEN TODAY...BRINGING GUSTY SOUTH TO SOUTHEASTERLY WINDS.
THE WINDS WILL DIMINISH THIS EVENING.

SDZ001-002-012>014-026-027-030>032-041-042-072>074-051815-
/O.NEW.KUNR.WI.Y.0032.120605T1700Z-120606T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS...
FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS...
UNION CENTER...HERMOSA
414 AM MDT TUE JUN 5 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. 

* SOUTH TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED LATE THIS MORNING THROUGH THIS AFTERNOON. THE WINDS
  WILL DIMINISH BY EARLY THIS EVENING.

* DRIVERS SHOULD BE PREPARED TO ENCOUNTER SUDDEN WIND GUSTS THAT 
  CAN CAUSE LOSS OF CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
4 follow-up statements
767 
WWUS73 KUNR 051638
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1038 AM MDT TUE JUN 5 2012

.A LOW PRESSURE SYSTEM WILL DEEPEN ACROSS MONTANA TODAY...
PRODUCING GUSTY SOUTH TO SOUTHEAST WINDS ACROSS WESTERN SOUTH
DAKOTA. THE WINDS WILL DIMINISH THIS EVENING.

SDZ025-060100-
/O.EXA.KUNR.WI.Y.0032.120605T1700Z-120606T0100Z/
NORTHERN FOOT HILLS-
INCLUDING THE CITY OF...SPEARFISH
1038 AM MDT TUE JUN 5 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
  THROUGH THE AFTERNOON AND EVENING.

* SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY
ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE
ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$

SDZ001-002-012>014-026-027-030>032-041-042-072>074-060100-
/O.CON.KUNR.WI.Y.0032.120605T1700Z-120606T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS...
FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS...
UNION CENTER...HERMOSA
1038 AM MDT TUE JUN 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* SOUTH TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED THROUGH THIS AFTERNOON. THE WINDS WILL DIMINISH DURING
  THE EARLY EVENING.

* SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY
ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE
ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$
566 
WWUS73 KUNR 052129
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
329 PM MDT TUE JUN 5 2012

.AS A LOW PRESSURE SYSTEM MOVES INTO MONTANA THIS EVENING...
STRONG SOUTHEAST WINDS WILL DIMINISH.

SDZ025-060900-
/O.EXT.KUNR.WI.Y.0032.000000T0000Z-120606T0900Z/
NORTHERN FOOT HILLS-
INCLUDING THE CITY OF...SPEARFISH
329 PM MDT TUE JUN 5 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY. 

* SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
  THROUGH EARLY WEDNESDAY MORNING.

* SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... 
  ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...
ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF
HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$

SDZ001-002-012>014-026-027-030>032-041-042-072>074-060100-
/O.CON.KUNR.WI.Y.0032.000000T0000Z-120606T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS...
FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS...
UNION CENTER...HERMOSA
329 PM MDT TUE JUN 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* SOUTH TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  DIMINISH DURING THE EARLY EVENING.

* SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... 
  ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...
ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF
HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$
975 
WWUS73 KUNR 060026
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
626 PM MDT TUE JUN 5 2012

SDZ001-002-012>014-026-027-030>032-041-042-072>074-060300-
/O.EXT.KUNR.WI.Y.0032.000000T0000Z-120606T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS...
FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS...
UNION CENTER...HERMOSA
626 PM MDT TUE JUN 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY CONTINUES UNTIL 9 PM MDT THIS EVENING.

* SOUTH TO SOUTHEAST OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  DIMINISH DURING THE EVENING.

* SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... 
  ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...
ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF
HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$

SDZ025-060300-
/O.CON.KUNR.WI.Y.0032.000000T0000Z-120606T0900Z/
NORTHERN FOOT HILLS-
INCLUDING THE CITY OF...SPEARFISH
626 PM MDT TUE JUN 5 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. 

* SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE 
  THROUGH EARLY WEDNESDAY MORNING. 

* SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... 
  ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...
ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF
HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$
137 
WWUS73 KUNR 060238
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
838 PM MDT TUE JUN 5 2012

SDZ025-060900-
/O.CAN.KUNR.WI.Y.0032.000000T0000Z-120606T0900Z/
/O.NEW.KUNR.WI.Y.0033.120606T0300Z-120606T0900Z/
NORTHERN FOOT HILLS-
INCLUDING THE CITY OF...SPEARFISH
838 PM MDT TUE JUN 5 2012

...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. 

* SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
  AGAIN THIS EVENING AND WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... 
  ESPECIALLY LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS...
ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF
HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-026-027-030>032-041-042-072>074-060345-
/O.CAN.KUNR.WI.Y.0032.000000T0000Z-120606T0300Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...HOT SPRINGS...
FOLSOM...WALL...PHILIP...EDGEMONT...PINE RIDGE...KYLE...STURGIS...
UNION CENTER...HERMOSA
838 PM MDT TUE JUN 5 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:36 AM MDT, 38 minutes earlier.

Area forecast discussion, Jun 5, 3:36 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
336 AM MDT TUE JUN 5 2012

.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES LOW OVER
SOUTHWESTERN MONTANA...BRINGING SOUTHEASTERLY WINDS TO OUR AREA.
UPPER LEVEL ANALYSIS PLACES BLOCKING PATTERN OVER THE CENTRAL CONUS
WITH RIDGE AXIS STRETCHING THROUGH THE WESTERN DAKOTAS INTO THE
CENTRAL/SOUTHERN PLAINS. A VARIETY OF WAVES CONTINUE TO PUSH
THROUGH THE RIDGE...RESULTING IN SOME AREAS OF SHOWERS/THUNDERSTORMS
OVER THE FAR EASTERN CWA.

FOR TODAY...UPPER RIDGE SHIFTS SLIGHTLY EAST WITH AXIS SETTLING
OVER THE CTRL/EASTERN DAKOTAS...WHILE SURFACE LOW PUSHES OVER
EASTERN MONTANA AND DEEPENS. WITH THE NEXT SHORT WAVE LIFTING
THROUGH SOUTHERLY/SOUTHWESTERLY UPPER FLOW THIS AFTERNOON/EVE
EXPECT SCT STORMS TO DEVELOP AS CAP ERODES. WITH CAPE VALUES OF
1-2 KJ/KG...AND 30-45KT 0-6 KM BULK SHEAR ACROSS MUCH OF THE AREA...
WOULD NOT BE SURPRISED TO SEE SOME STORMS BECOME STRONG...POSSIBLY
FEW GOING SEVERE. WILL KEEP CHANCES FOR STORMS CONTINUING INTO THE
EVENING HOURS AS LOW LEVEL JET SETS UP OVERNIGHT. ALONG WITH
THUNDERSTORMS CHANCES...EXPECT SOUTHERLY/SOUTHEASTERLY WINDS TO
CONTINUE STRENGTHENING THIS MORNING AS THE SFC LOW APPROACHES AND
DEEPENS...PARTICULARLY OVER THE WESTERN 2/3 OF THE CWA. THE WINDS
SHOULD START TO TAPER BY EARLY EVE.

ON WEDNESDAY...COOL FRONT PUSHES INTO THE AREA IN THE
MORNING...BUT STALLS OUT OVER THE ERN CWA IN THE AFTERNOON. COULD
BE A FEW STRONG STORMS AHEAD OF THE FRONT WHERE STRONGEST
INSTABILITY WILL BE IN THE AFTERNOON...WHILE DRY CONDITIONS ARE
EXPECT IN THE AFT OVER NERN WYO WITH COOLER/DRIER AIR SETTLING IN.
THIS MAY CHANGE IN THE EVENING AS UPPER WAVE SLIDES INTO THE CWA
BEHIND THE UPPER RIDGE OVERNIGHT...POSSIBLY PRODUCING ANOTHER
ROUND OF STORMS.

FOR THURSDAY...UPPER RIDGE SHIFTS SLIGHTLY EAST AGAIN...WITH AXIS
STARTING TO PUSH INTO IOWA/MINNESOTA BY EVENING. WITH A PAIR OF
POTENT SHORT WAVES PUSHING OVER THE AREA BEHIND THE RIDGE...EXPECT
SCATTERED SHOWERS AND STORMS THROUGH MUCH OF THE DAY. MODELS
CONTINUE TO KEEP THE STRONGEST INSTABILITY TO THE SOUTH/EAST OF
THE CWA.

EXTENDED...GFS/ECMWF IN DECENT AGREEMENT FOR THE EXTENDED PERIOD.
UPPER LOW OFF THE WASHINGTON/OREGON COAST FRIDAY WITH RIDGE AXIS
ACROSS THE DAKOTAS. PRESSURE FALLS ACROSS MONTANA/WYOMING ASSOCIATED
WITH DEVELOPING SURFACE LOW WILL RESULT IN SOUTHEAST FLOW ACROSS
WESTERN SOUTH DAKOTA. SUFFICIENT INSTABILITY FOR A FEW
THUNDERSTORMS...THOUGH WARM MID LEVEL TEMPERATURES AND LACK OF UPPER
LEVEL FORCING WILL LIMIT ANY THUNDERSTORM DEVELOPMENT. UPPER LOW
TRACKS ACROSS THE PACIFIC NORTHWEST INTO MONTANA FOR THE
WEEKEND...AS SURFACE LOW/COLD FRONT SLIDES THROUGH THE WESTERN
DAKOTAS. VERY WARM TEMPERATURES AHEAD OF THE COLD FRONT...WITH HIGHS
15-20F ABOVE AVERAGE. BETTER CHANCE OF THUNDERSTORMS OVER THE
WEEKEND ALONG AND BEHIND THE COLD FRONT. UPPER LOW LIFTS NORTHEAST
INTO CANADA FOR MONDAY....WITH COOLER HIGH PRESSURE SLIDING THROUGH
THE NORTHERN PLAINS.

&&

.AVIATION...12Z TAFS
ISOLATED THUNDERSTORMS WILL LINGER ACROSS SOUTH CENTRAL SOUTH DAKOTA
THROUGH EARLY MORNING...WITH LCL MVFR/IFR VSBY. SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS
NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA WITH IFR VSBY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING
     FOR BUTTE-CUSTER CO PLAINS-FALL RIVER-HAAKON-HARDING-
     HERMOSA FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO
     PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN FOOT HILLS-
     SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
     ZIEBACH.

WY...NONE.
&&

SHORT TERM...77
LONG TERM....07
AVIATION...07
Hazardous weather outlook, Jun 4, 5:12 AM MDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
512 AM MDT MON JUN 4 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-051300-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
512 AM MDT MON JUN 4 2012 /612 AM CDT MON JUN 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ACROSS THE BLACK HILLS AND SOUTHWESTERN SOUTH DAKOTA...WITH A
SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE TONIGHT MOST PLACES. SOME
THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY THIS AFTERNOON OVER
THE BLACK HILLS AND SOUTHWEST SOUTH DAKOTA. LARGE HAIL AND
DAMAGING WINDS WOULD BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE DAILY CHANCES OF THUNDERSTORMS OVER PORTIONS OF
THE AREA THROUGH SATURDAY. SOME STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/UNR

JC

In the hours before

Special weather statement, Jun 4, 11:35 PM MDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1135 PM MDT MON JUN 4 2012

SDZ024-WYZ057-050615-
NORTHERN BLACK HILLS SD-WYOMING BLACK HILLS WY-
1135 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROOK...EXTREME
NORTHEASTERN WESTON AND WESTERN LAWRENCE COUNTIES UNTIL 1215 AM
MDT...

AT 1134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MOSKEE...OR 13 MILES SOUTHEAST OF
SUNDANCE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOSKEE...

&&

LAT...LON 4444 10420 4437 10396 4416 10415 4423 10439
TIME...MOT...LOC 0535Z 214DEG 14KT 4426 10422

CARSTENS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:35 PM MDTSpecial Weather StatementUNRLawrence40 min

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.